Question: I read lists of symptoms of Intrehepatic Cholangiocarcinoma..but how does one deal with them?
1. When my husband turns yellow, is there something that can be done to ease off the jaundice (which comes and goes)?
2. The continuous nausea that is keeping him away from his job... he has tried just about every pill and suppository on the market... and any relief is short lived. Any natural remedies / suggestions?
3. Are swollen feet a symptom of the disease? Although not painful, the swelling is very obvious. I have been told that it is poisoning from constipation, which he has as a result of the Oxy medications he is taking.
4. At times he has trouble swallowing. Medication in large capsules has to be opened and sprinkle of his breakfast oats or in yoghurt. What causes the swallowing difficulties.
5. It is a week since the end of his radiation treatment. Could any of these symptoms still be side affects of the radiation?
Thanks for you assistance.
Sorry not to answer you sooner; since I was in the hospital in and out for the past two weeks.
First, with regard to medications "trade name vs generic name" if you cannot find the generic name of a product widely prescribed or used in the States, please put them up on this message board, I will be happy to find the generic name for you so your local pharmacist can help you to find them.
Generic name are universal languages for medications,pharmacists are supposed to know them or find the way to translate for their customers especially those working in drug stores because counseling patients is part of their responsibilities as well as drug interactions("ie: patient should take famotidine(Pepcid), at least 12 hours before taking erlotinib(Tarceva),"at least in the States .
diphenylhydramine(Benadryl);prochlorperazine (Compazine) ;Ondansetron
(Zofran) ; aprepitant(Emend) etc. When I need medications at home(Hongkong,china or in Israel last summer; I asked for Coumadin, without asking one more question, the pharmacist in Israel give me warfarin which is the generic equivalent. So I think your local pharmacist just had a bad day and was not that eager to help you out.
Now ,since I am an intrahepatic CCA patient, I hope I can provide my experience and knowledge to answer some of your questions to your satisfaction.
First, check out the link below, it is my personal medical history and you may or may not get anything out of it to help you since every ICCA patient is different due to the location, number, size and environmental and family medical history.
http://www.cholangiocarcinoma.org/punbb … 800#p76800
to answer question 1. check the link below as well as read the fourth message above too.
http://www.cholangiocarcinoma.org/punbb … 870#p51870
for answer q#2 : the patient can try prochlorperazine (Compazine) ;Ondansetron(Zofran) ; aprepitant(Emend) ,since you didnot mentioned the degree of symptoms, I will defer the decisiojn to your GP or oncologist. The above list is for mild to strong medicinal property of the drug itself. ginger juice 2 teaspoonful (10ml) help too.
for answer to Q3 and 4:
feeling nausea and swallowing difficulty and constipation or diarrhea are side effects of Oxcontin ;dose adjustment may help but I will ask the oncologist rather than the local drug store pharmacist. Swelling of the lower extremities is a sign of edema or fluid accumulated in side the body due to the lymphatic system cannot remove the water efficiently partly because of the underlying disease ICCA.Ask the GP to prescribe medications for you;at the same time, ask the doctor to check the swelling,esp. if it is occur in the lower legs and thighs area for potential blood clots like DVT(deep vein thrombosis).
No answer to question #5, I just don't know.
BTW, I am a patient of ICCA and not a MD; I hope I can clear up some of your questions about what you have been feeling about the information on our web site;we always try to provide experiences and also the most up to date medical related information to our members to help their roller coaster ride of having this disease of cholangiocarcinoma.
Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.